You are here

Faculty Publications

Mathematics & Statistics Department

Refereed Journal Papers

2018

N. Bushek.  Dimensions of Group-Based Phylogenetic Mixtures, Bulletin of Mathematical Biology. 1-21.

B. Freyberg. d-Handicap graphs of even order. Bulletin of the Institute of Combinatorics and its Applications, 83:102-111, 2018.

B. Freyberg and M. Keranen. Orientable Zn-distance magic graphs via products. Australasian Journal of Combinatorics, 70(3):319-328, 2018.

D. Froncek with P. Kovar and T. Kovarova. Note on a conjecture of Marimuthu et al., J. Graph Labeling 4(1) (2018), 35–37.

D. Froncek  Full spectrum of regular incomplete 2-handicap tournaments of order n ≡ 0 (mod 16), J. Combin. Math. Combin. Comput. 106 (2018), 175–184.

D. Froncek You can’t always get what you want, Bull. ICA, 84 (2018), 98–108.

D. Froncek and A. Shepanik Regular handicap graphs of order n ≡ 0 mod 8, El. J. Graph Th. Applic, 6 (2) (2018), 208–218.

D. Froncek with J. McKeown, J. McKeown, M. McKeown. Z2nm-supermagic labeling of Cn \Box  Cm, Indonesian J. Combin., 2 (2) (2018), 57–71.

Joseph  A. Gallian, A dynamic survey of graph labeling, 21st edition, 32 page update of my survey in the Electronic Journal of Combinatorics}, (2018) 1-503 #DS6.

Using Nectar-Related Traits to Enhance Crop-Pollinator Interactions, Marshall Hampton with Jarrad R. Prasifka, Rachel E. Mallinger, Zoe M. Portlas, Brent S. Hulke, Karen K. Fugate, Travis Paradis, and Clay J. Carter, 2018, Frontiers in Plant Science, 9:812.

Identification of transcripts potentially involved in neural tube closure using RNA sequencing, Marshall Hampton with Lexy M. Kindt, Alicia R. Coughlin, Tianna R. Perosino, Haley N. Ersfeld, and Jennifer O. Liang, 2018 Genesis: The Journal of Genetics and Development, 56.

Tail characteristics of Trypanosoma brucei mitochondrial transcripts are developmentally altered in a transcript-specific manner, Marshall Hampton with Vahid H. Gazestani, Aubie K. Shaw, Reza Salavati, and Sara L. Zimmer, 2018, International Journal for Parasitology, 48, 179-189.

B. Kubik. Lattice Point Visibility on Generalized Lines of Sight, with E. H. Goins, P. E. Harris, and a. Mbirika, American Mathematical Monthly Volume 125 Issue 7 (2018)

Latterell, C. M., & Wilson, J. L. Measuring attitudes about mathematics: Using a semantic differential. International Journal for Research in Mathematics Education, 8(1), 2-22.  

Yanqing Yi, Xuan Li (2018). Response adaptive designs with asymptotic optimality. Canadian Journal of Statistics, 46:458–469.

David Glesener, Gwendolyn Anderson, Xuan Li, Jacob Brown, James Amell, Ronald Regal, Donald Ferguson (2018). Psychotropic Medication Patterns for American Indian Children in Foster Care. Journal of child and adolescent psychopharmacology, 28(3):225-231.

Sarah Beehler, Sy Han Steven Chiou, Brandi Balmer, Xuan Li (2018). Intrarural variation in mental health status and help-seeking of veterans in the upper midwest. Journal of Rural Mental Health,42(3-4),161-173.

Andrew M Hogan, Viola C Scoffone, Vadim Makarov, April S Gislason, Haben Tesfu, Maria S Stietz, Ann Karen C Brassinga, Michael Domaratzki, Xuan Li, Alberto Azzalin, Marco Biggiogera, Olga Riabova, Natalia Monakhova, Laurent R Chiarelli, Giovanna Riccardi, Silvia Buroni, Silvia T Cardona (2018). Competitive fitness of essential gene knockdowns reveals a broad-spectrum antibacterial inhibitor of the cell division protein FtsZ. Antimicrobial agents and chemotherapy, 62 (12).

Z. Liu and R. Quintanilla, Time Decay in Dual-phase-lag Thermoelasticity: Critical Case,  Comm. Pure Appl. Analysis, Vol. 17, No. 1 (2018), 177-190.

Z. Liu and Q. Zhang,  Stability and Regularity of Solution to the Timoshenko Beam Equation with Local Kelvin-Voigt Damping, (with Q. Zhang), SIAM J. Control Optim, Vol. 56, No. 6 (2018), 3919-3947.

Y. Li, Z. Liu, and Y. Wang,  Weak Stability of a laminated beam,  Math. Control Related Fields, Volume 8, Number 3& 4, (2018), 789-808.

Pan, J. and Shang, J. (2018). A simultaneous variable selection methodology for linear mixed models. Journal of Statistical Computation and Simulation, 88(17), 3323-3337.

Pan, J. and Shang, J. (2018). Adaptive LASSO for linear mixed model selection via profile log-likelihood. Communications in Statistics – Theory and Methods ,47(8), 1882-1900. 

Qi, Y., Wang, F. and Zhang, L. (2018) Likelihood ratio test of independence of components for high-dimensional normal vectors. Annals of the Institute of Statistical Mathematics.  https://doi.org/10.1007/s10463-018-0666-9

Jiang, T. and Qi, Y. (2018). Empirical distributions of eigenvalues of product ensembles. Journal of Theoretical Probability.   https://doi.org/10.1007/s10959-017-0799-4

Wang, F., Peng, L., Qi, Y. and Xu, M. (2018) Maximum penalized likelihood estimation for the endpoint and exponent of a distribution.  Statistica Sinica https://doi.org/10.5705/ss.202016.0336

Chang, S. and Qi, Y. (2018) On Schott’s and Mao's test statistics for independence of normal random vectors. Statistics and Probability Letters 140, 132-141.

Chang, S., Li, D., Qi, Y. and Rosalsky A. (2018) A method for estimating the power of moments. Journal of Inequalities and Applications.  2018:54.

Chang, S., Li, D. and Qi, Y. (2018).  Limiting distributions of spectral radii for product of matrices from the spherical ensemble.  Journal of Mathematical Analysis and Applications 461, 1165-1176.

Gui, W. and Qi, Y. (2018). Spectral radii of truncated circular unitary matrices.  Journal of Mathematical Analysis and Applications 458, 536-554.

2017

B. Freyberg and M. Keranen. Orientable Zn-distance magic labeling of the Cartesian product of many cycles. Electronic Journal of Graph Theory and Applications, 5(2):304-311, 2017.

B. Freyberg and M. Keranen. Orientable Zn-distance magic labeling of the Cartesian product of two cycles. Australasian Journal of Combinatorics, 69(2):222-235, 2017.

D. Froncek. (with S. Cichacz and I. Singgih), Vertex magic total labelings of 2-regular graphs, Disc. Math., 340 (2017), 3117–3124.

D. Froncek. Decomposition of certain complete bipartite graphs into prisms, Discussiones Mathematicae—Graph Theory, 37 (2017), 55­–62.

D. Froncek. Magic rectangle sets of odd order, Australas. J. Combin., 67(2) 2017, 345–351.

D. Froncek. A note on incomplete regular tournaments with handicap two of order n ≡ 8(mod 16), Opuscula Mathematica, 37(4) 2017, 557–566.

D. Froncek. (with P. Kovar, T. Kovarova, B. Krajc, M. Kravcenko, A. Shepanik, A. Silber) On regular handicap graphs of even order, Electronic Notes in Discrete Mathematics 60 (2017), 69–76.

D. Froncek. (with A. Shepanik, P. Kovar, M. Kravcenko, A. Silber, T. Kovarova, B. Krajc) On regular handicap graphs of even order (survey paper), in: 9th International Workshop on Graph Labelings (IWOGL 2016), Electron. Notes Discrete Math. 60, Elsevier Sci. B. V., Amsterdam, 2017, 69–76.

Wilson, J. L., & Latterell, C. M. (2017). Elementary education majors’ stories about math: An analysis of students’ mathematics autobiographies. Issues and Ideas in Education, 5(1), 25-37.

Latterell, C. M., & Wilson, J. L. (2017). Metaphors and mathematical identity: Math is like a tornado in Kansas. Journal of Humanistic Mathematics, 7(1), 46-61.

April S Gislason, Matthew Choy, Ruhi AM Bloodworth, Wubin Qu, Maria S Stietz, Xuan Li, Chenggang Zhang, Silvia T Cardona (2017). Competitive Growth Enhances Conditional Growth Mutant Sensitivity to Antibiotics and Exposes a Two-Component System as an Emerging Antibacterial Target in Burkholderia cenocepaciaAntimicrobial Agents and Chemotherapy, 61(1).

Z. Liu and Q. Zhang, Eventual differentiability of wave equation with local Kelvin-Voigt damping, ESAIM Control Optim. Cala. Var, Volume 23, No. 2 (2017), pp. 443-454.

Z. Liu and R. Quintanilla, and Y. Wang, On the time decay for the phase-lag heat equation with spatial dependent lags,  J. Math. Anal. Appl. 455 No. 1, (2017), pp. 422-438.

Chang, S. and Qi, Y.  (2017) Empirical distribution of scaled eigenvalues for product of matrices from the spherical ensemble. Statistics and Probability Letters 128,  8-13.  

Jiang, T. and Qi, Y. (2017) Spectral radii of large non-Hermitian random matrices.  Journal of Theoretical Probability 30, 326-364.

2016

D. Froncek. Alpha labelings of full hexagonal caterpillars, AKCE Int. J. Graphs. Comb., 13 (2016), 85–89.

D. Froncek. (with S. Cichacz, E. Krop, C. Raridan) Distance magic Cartesian products of graphs, Discussiones Mathematicae—Graph Theory, 36 (2) (2016), 299–308.

D. Froncek. (with A. Shepanik) Regular handicap tournaments of high degree, J. Algebra Comb. Discrete Struct. Appl., 3(3), 2016, 159–164.

D. Froncek. (with S. Cichacz, K. Sugeng, Sanming Zhou) Group distance magic and antimagic graphs (full paper), Acta Mathematica Sinica, 32(10) (2016), 1159–1176.

D. Froncek. Regular incomplete tournaments with handicap two, Congressus Numerantium, 227 (2016), 277–285.

Latterell, C. M., & Wilson, J. L. (2016). Math is like a lion hunting a sleeping gazelle: Preservice elementary teachers’ metaphors of mathematics. European Journal of Science and Mathematics Education, 4(3), 283-292.

Latterell, C. M., & Wilson, J. L. (2016). Stories about math: An analysis of students’ mathematical autobiographies. International Journal of Research in Education and Science (IJFES), 2(2), 279-285.

Xiaodong Wang, Jungang Hu, Guang Cao, Xu Zhu, Yong Cui, Xinqiang Ji, Xuan Li, Renjie Yang, Hui Chen, Haifeng Xu, Peng Liu, Jian Li, Jie Li, Chunyi Hao, Baocai Xing, Lin Shen (2016). Phase II study of hepatic arterial infusion chemotherapy with oxaliplatin and 5-fluorouracil for advanced perihilar cholangiocarcinoma. Radiology, 283(2):580-589.

A. Magana, Z. Liu, and R. Quintanilla, On the time decay of solutions for non-simple elasticity with voids,, ZAMM, Volume 96, No. 7 (2016), pp. 857-873.

K. Liu, Z. Liu, and Q. Zhang, Stability of a string with local Kelvin-Voigt damping and nonsmooth coefficient at interface,  SIAM J. Control Optim, Vol. 54, No. 4 (2016), pp.1859-1871. 

Nien C-H, Peckham B B and McGehee R P, `Classification of critical sets and their images for quadratic maps of the plane,'' arXiv.org:arXiv:1507.02732 [math.DS] 2015, and Journal of Difference Equations and Applications, 2016.

Li, D., Qi, Y. and Rosalsky, A. (2016) A characterization of a new type of strong law of large numbers.   Transactions of the American Mathematics Society 368,  539-561.

2015

D. Froncek, (with S. Cichacz, K. Sugeng, Sanming Zhou) Group distance magic and antimagic graphs, Electronic Notes in Discrete Mathematics 48 (2015) 41–48.

D. Froncek, (with S. Cichacz) Distance magic circulant graphs, Discrete Math, 339 (2015), 84–94.

J. A. Gallian and D. Stewart, Properly  even harmonious labelings of disconnected graphs,  AKCE J. Graphs Combin.,12, Issues 2–3, (2015) 193-203

J. A. Gallian and D. Stewart, Even harmonious labelings of disjoint graphs with a small component,  AKCE J. Graphs Combin.,12 Issues 2–3, (2015) 204-215.

J. A. Gallian and  D. Stewart, Even harmonious labelings of disjoint unions with even sequential graphs,  J. Graph Labeling, 1(1) (2015) 1-10.

J. A. Gallian The Morgan Prize for Outstanding Research by an Undergraduate Turns Twenty, Notices of the American Mathematical Society, Vol. 62 #4, (2015) 395-397.

J. A. Gallian, A history of undergraduate research in mathematics,  A Century of Advancing Mathematics, Stephen F. Kennedy, Editor, Mathematical Association of America, 2015, 263-274.

Vermillion, K., Anderson, K., Hampton, M., Andrews, M. (2015). Gene expression changes controlling distinct adaptations in the heart and skeletal muscle of a hibernating mammal. Physiological Genomics.

Schwartz, C., Hampton, M., Andrews, M. (2015). Hypothalamicgene expression underlying prehibernation satiety, Genes, Brain, and Behavior.

Hao, Xuemiao and Li, Xuan (2015). Pricing credit default swaps with a random recovery rate by a double inverse Fourier transform. Insurance Math. Econom. 56: 103-110.

Xuemiao Hao and Xuan Li (2015). Pricing Credit Default Swaps with a Random Recovery Rate by a Double Inverse Fourier Transform. Insurance: Mathematics and Economics. 56:103-110.

G. Chen, R. J. Fries, J. I. Kapusta, and Y. Li, Early time dynamics of gluon fields in high energy nuclear collisions, Physical Review C, 92, 064912 (2015).

Z. Liu, A Note on the Polynomial Stability of a Weakly Damping Elastic Abstract System, (with Q. Zhang), ZAMP, 66, No.4 (2015), pp. 1799-1804.

Z. Liu, Regularity of an abstract system of coupled hyperbolic and parabolic equations, (with J.Hao and J. Yong), JDE, 259 (2015), no. 9, 4763-4798.

Jiang, T.  and Qi, Y. (2015)   Likelihood ratio tests for high-dimensional normal distributions.  Scandinavian Journal of Statistics  42, 988-1009.

Li, D., Qi, Y. and Rosalsky, A. (2015) An extension of a theorem of Hechner and Heinkel.  Asymptotic Laws and Methods in Stochastics:  A Volume in Honour of Miklos Csorgo on the occasion on his 80th birthday.  Eds: Don Dawson, Rafal Kulik, Mohamedou Ould Haye, Barbara Szyszkowicz and Yiqiang Zhao.  Springer.  Fields Institute Communications 76, 129-147.

2014

S. Cichacz, S. Dib, D. Froncek, Decomposition of complete graphs into (0,2) prisms, Czechoslovak Mathematical Journal 64 No. 1 (2014) 37-43.

D. Froncek, Hlavacek, A., Rosenberg, S.J. Published (2014). Edge reconstruction and the swapping number of a graph. Australasian Journal of Combinatorics, 58(1), 1-15.

D. Froncek, Kingston, O., Vezina, K. Published (2014). (Submitted abd Accepted 2014) Alpha labelings of straight simple polynomial caterpillars. Congressus Numerantium, 222, 57-64.

J. Gallian and L.A. Schoenhard, Even harmonious graphs, AKCE Int. J. Graphs Comb., 11, No. 1 (2014) 27-49. [refereed journal]

J. Greene "Traces of Matrix Products," Electronic Jounal of Linear Algebra 27 (2014), 716-734. (Journal), This paper was also accepted in 2014.

Joyati Debnath and Joseph A. Gallian, The MAA undergraduate poster session 1991-2013, Involve, a Journal of Mathematics 7-3 (2014), 295-302. DOI 10.2140/involve.2014.7.295 [refereed journal]

Hampton, M. (2014), Cosines and Cayley, Triangles and Tetrahedra. American Mathematical Monthly, 121 (10), 937-941.

Latterell, C.M., Wilson, J.L. (2014). What do people think mathematics is and why does it matter? ETC: A Review of General Semantics, 70(4), 387-394.

Wilson, J.L., Latterell, C.M. (2014). What does non-mathematics intensive major think mathematics is? MountainRise, 8(2). http://moutainrise.wcu.edu/index.php/MtnRise/index

Z. Liu and Q. Zhang, Stabilization of a Joint-leg-beam System with Boundary Damping, Journal of Math. Anal.Appl., 420 (2014), No. 2, 1455-1467. [journal]

Peng, L., Qi, Y., and Wang, R. (2014) Empirical likelihood test for high-demensional linear models. Statistics and Probability Letters 86, 85-90.

Peng, L., Qi. Y. and Wang, F. (2014) Test for a mean vector fixed or divergent dimension. Statistical Science 29, 113 - 127.

2013

D. Froncek (with S. Cichacz and P. Kovar) Decomposition of complete bipartite graphs into generalized prisms, European J. of Combinatorics, 34 (2013), 104–110.

D. Froncek Group distance magic labeling of Ck ?Cm, Australasian J. of Combinatorics, 55 (2013), 167–174.

D. Froncek Handicap distance antimagic graphs and incomplete tournaments, AKCE Int. J. Graphs Comb., 10, No. 2 (2013), 119–­­127.

D. Froncek (with G.A. Saputri and K.A. Sugeng) The odd harmonious labeling of dumbbell and generalised prism graphs, AKCE Int. J. Graphs Comb., 10, No. 2 (2013), 221–228.

D. Froncek (with S. Cichacz and M. Meszka) Decomposition of complete graphs into small generalized prisms, AKCE International Journal of Graphs and Combinatorics 10 No. 3 (2013), 285–293.

J. A. Gallian, A dynamic survey of graph labeling, Electronic Journal of Combinatorics, (2013) DS6, 318 pages.

Hao, Xuemiao; Li, Xuan; Shimizu, Yasutaka Finite-time survival probability and credit default swaps pricing under geometric Lévy markets. Insurance Math. Econom. 53 (2013), no. 1, 14–23.

Li, Xuan; Wang, Xikui Response adaptive designs with misclassified responses. Comm. Statist. Theory Methods 42 (2013), no. 11, 2071–2083.

J. Hao and Liu, Z., Stability of an abstract system of coupled hyperbolic and parabolic equations, Z. Angew. Math. Phys. 64 (2013), 1145—1159

Book Chapters

2017

Peng, L. and Qi, Y. (2017), Heavy-Tailed Data: Applications in Insurance and Finance. Academic Press.

2016

J. A. Gallian, For All Practical Purposes, W. H. Freeman, New York, New York, Tenth edition, 2016, 2 chapters 67 pages.

2014

J. A. Gallian and L. A. Schoenhard, Even harmonious graphs, AKCE International Journal of Graphs and Combinatorics, 11, No. 1 (2014) 27-49.

Wilson, J. L., & Latterell, C. M. (2014). What does the non-mathematics intensive major think mathematics is? MountainRise, 8(2). Available online http://mountainrise.wcu.edu/index.php/MtnRise/index

Technical Reports

2014

E.J. Zlonis, A. Grinde, E. Condon, H. Panci, Y.Li, R. R. Regal, and G.J. Niemi, "Summary of breeding bird trends in the Chippewa and Superior national forests of Minnesota (1995-2-14)", NRRI technical report NRRI/TR - 2014/44, University of Minnesota Duluth (2014)